Alert archive / Maryland / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 25, 2017, 5:38 PM EDT for Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2017, 5:38 PM EDT (21:38 UTC)
- Expired
- May 25, 2017, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD
The radar
The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:23 PM EDT | HAIL 0.75 | Mount Vernon, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
309
WUUS51 KAKQ 252138
SVRAKQ
MDC019-039-045-252215-
/O.NEW.KAKQ.SV.W.0095.170525T2138Z-170525T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
538 PM EDT THU MAY 25 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northwestern Somerset County in southeastern Maryland...
Western Wicomico County in southeastern Maryland...
Dorchester County in southeastern Maryland...
* Until 615 PM EDT
* At 537 PM EDT, a severe thunderstorm was located near Taylors
Island, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Taylors Island around 540 PM EDT.
University Of Maryland Center For Environmental Studies around 600
PM EDT.
Cambridge around 605 PM EDT.
Secretary around 615 PM EDT.
Other locations impacted by this severe thunderstorm include
Wetipquin, Madison, Brookview, Trinity, Church Creek, Lloyds, Mount
Vernon, Linkwood, Green Hill and Catchpenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3869 7587 3833 7561 3795 7604 3813 7604
3812 7609 3822 7583 3836 7587 3823 7597
3837 7601 3813 7609 3849 7634 3849 7632
3853 7620 3863 7629 3857 7603 3870 7589
TIME...MOT...LOC 2137Z 239DEG 31KT 3848 7637
HAIL...1.00IN
WIND...60MPH
$$
SCALORA1 follow-up statement
485
WWUS51 KAKQ 252203
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
603 PM EDT THU MAY 25 2017
MDC019-039-045-252215-
/O.CON.KAKQ.SV.W.0095.000000T0000Z-170525T2215Z/
Somerset MD-Wicomico MD-Dorchester MD-
603 PM EDT THU MAY 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN SOMERSET...WESTERN WICOMICO AND DORCHESTER
COUNTIES...
At 603 PM EDT, a severe thunderstorm was located over University Of
Maryland Center For Environmental Studies, or near Cambridge, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Secretary around 615 PM EDT.
Other locations impacted by this severe thunderstorm include
Wetipquin, Madison, Brookview, Trinity, Church Creek, Lloyds, Mount
Vernon, Linkwood, Green Hill and Catchpenny.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 7587 3833 7561 3795 7604 3813 7604
3812 7609 3822 7583 3836 7587 3823 7597
3837 7601 3813 7609 3849 7634 3849 7632
3853 7620 3863 7629 3857 7603 3870 7589
TIME...MOT...LOC 2203Z 239DEG 31KT 3860 7612
HAIL...1.00IN
WIND...60MPH
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:37 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 25, 3:37 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Wakefield VA
337 PM EDT Thu May 25 2017
.SYNOPSIS...
Unsettled conditions will continue through this evening as an
upper level trough crosses the local area from the west.
Conditions improve on Friday. Warmer temperatures and chance
for showers and thunderstorms will return over the weekend. A
cold front will approach from the west on Memorial Day.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Dry slot continuing to fill up w/ BKN CU and developing (SCT)
tstms as an upper level trough enters the region...steepening
lapse rates. FA remains under marginal risk svr from SPC...main
threats from any stms will be gusty winds/hail. Otherwise...VRB
clouds/partly sunny into this evening. For the
overnight...becoming partly cloudy S w/ any lingering SHRAS
waning...mostly cloudy N w/ possible additional ISOLD-SCT SHRAS.
Lows from the m50s W to l60s at the immediate coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Other than possible ISOLD SHRAs and VRB clouds far NNE locations
early Fri as upper level low is slow to reach New England...drying
out w/ deep layered WNW flow. Expecting a return of temperatures
back to or above normal w/ partly-mostly sunny conditions. Highs
mainly 80 to 85F...except u70s at (most of) the beaches.
Weak ridge aloft nudges into the region from the WSW Fri night
into Sat. Models in a bit better consensus w/ the arrival of
weak S/W tracking into the FA by Sat afternoon. Combination of
daytime heating and that S/W in WNW flow aloft will likely result
in at least SCT convective development. Will have PoPs
increasing to 30-50% over most of the FA. SPC has outlooked
wrn/central areas of FA SLGT risk svr...other areas marginal
svr. Otherwise...partly cloudy Fri night- Sat morning...then
becoming mostly cloudy Sat afternoon. Lows from the u50s NW to
the low 60s SE. Highs Sat from the m-u70s- around 80F on the
eastern shore to the m-u80s inland.
Nearly zonal flow aloft remains Sat night into Sun. Another S/W
aloft expected to arrive during Sun...which again combined w/
daytime heating likely results in SCT convective development.
Lows Sat night ranging through the 60s. Partly sunny Sun w/
highs mainly in the l-m80s (70s at the beaches).
Will highlight possible strong to severe tstms in HWO for the
weekend.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The somewhat unsettled weather will continue into Monday with the
baroclinic zone nearby and a strong upper jet just north of the
area. Expect additional showers and thunderstorms once again on
Monday in the cyclonic flow. It will be a warm day with highs in the
mid-upper 80s. The front will stall out over North Carolina on
Tuesday and may allow for additional showers and storms Tuesday
across NE NC and south VA. High pressure builds across the
region for Tue Night-Thursday with dry and seasonable conditions
expected.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A line of showers and thunderstorms over the piedmont will move
eastward late this afternoon, affecting RIC btwn 20-22z. The storms
may affect PHF and ORF after 21z, and SBY around 22z. Some gusty
winds and small hail are possible with these storms, as well as
brief IFR conditions. Otherwise, VFR conditions should dominate as
the associated cold front passes through this evening allowing for
drying conditions under westerly flow.
Friday should be dry with VFR conditions, then sct showers and
storms return for Saturday into early next week as the pattern
remains somewhat unsettled.
&&
.MARINE...
Latest sfc analysis shows a broad area of low pres across the
Mid Atlc - OH Valley with its main cold front already pushing
offshore. SW flow continues tonight behind the front, and still
looks to be enough of a gradient for 15-20 kt winds over most
waters...so headlines over the Bay/Sound/Lwr James extend
through at least Fri morning. The SCA over the ocean is for seas
up to 5 ft out 20 nm. Weak high pres then builds in for late
Fri/Fri night leading to improving marine conditions. Sub-sca
conditions expected to continue into the weekend.
&&
.TIDES/COASTAL FLOODING...
The continued onshore flow combined with high astro tides will
result in elevated water levels through Friday. The SSE winds
continue to pile up the water across the middle Ches Bay so
based off the latest data, went ahead and extended the coastal
flood advisory for the bay side of the lower Md eastern shore
for the next high tide cycle. Also issued coastal flood statements
for the Va northern neck and Atlantic coastal waters from OXB-Cape
Charles for levels approaching minor flood levels. See CFWAKQ
for more details.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 4 PM EDT this afternoon for
MDZ021>023.
NC...Small Craft Advisory until 10 AM EDT Friday for NCZ102.
VA...Small Craft Advisory until 4 PM EDT Friday for VAZ525.
MARINE...Small Craft Advisory until 10 AM EDT Friday for ANZ638-656-658.
Small Craft Advisory until 4 PM EDT Friday for ANZ630>632-634-
650-652-654.
Small Craft Advisory until 1 PM EDT Friday for ANZ633.
&&
SYNOPSIS...ALB/JDM
NEAR TERM...ALB
SHORT TERM...ALB/JDM
LONG TERM...MRD
AVIATION...JDM
MARINE...MAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 25, 4:59 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 459 PM EDT Thu May 25 2017 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-262100- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 459 PM EDT Thu May 25 2017 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered thunderstorms will cross the area this evening. The strongest storms will be capable of large hail and localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few rounds of thunderstorms are possible this weekend. There is the potential for storms to produce severe weather and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-025-VAZ099-100-262100- Inland Worcester-Maryland Beaches-Accomack-Northampton- 459 PM EDT Thu May 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Scattered thunderstorms will cross the area this evening. The strongest storms will be capable of large hail and localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few rounds of thunderstorms are possible this weekend. There is the potential for storms to produce severe weather and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-262100- Dorchester-Wicomico-Somerset- 459 PM EDT Thu May 25 2017 ...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Scattered thunderstorms will cross the area this evening. The strongest storms will be capable of large hail and localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few rounds of thunderstorms are possible this weekend. There is the potential for storms to produce severe weather and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 4:31 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT THU MAY 25 2017
VAZ082-083-089-090-523-252115-
Charles City-New Kent-Surry-York-James City-
431 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHARLES CITY...
NORTHWESTERN YORK...SOUTHEASTERN NEW KENT...NORTHWESTERN SURRY...AND
JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG...
At 430 PM EDT, a strong thunderstorm was located near Cabin Point, or
near Claremont, moving northeast at 35 mph.
Wind gusts to around 40 mph and pea size hail are possible with this
storm.
In addition...Rainfall amounts of up to 1 inch are possible with
this storm.
This storm will be near...
Claremont around 440 PM EDT.
Rustic around 450 PM EDT.
College Of William And Mary around 500 PM EDT.
Williamsburg, Norge, Toano and Queens Lake around 505 PM EDT.
Other locations impacted by this storm include Holly Forks, Carsley,
York River State Park, Croaker, Barlows Corner, Camp Peary, Spring
Grove, Centerville, Ewell and Christensons Corner.
LAT...LON 3732 7661 3708 7698 3713 7710 3719 7705
3719 7704 3720 7704 3720 7703 3721 7701
3722 7702 3723 7702 3725 7697 3727 7699
3751 7680
TIME...MOT...LOC 2030Z 223DEG 29KT 3715 7700
BROWNSpecial weather statement, May 25, 4:38 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
438 PM EDT THU MAY 25 2017
VAZ065-066-252130-
Mecklenburg-Lunenburg-
438 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MECKLENBURG AND
SOUTHEASTERN LUNENBURG COUNTIES...
At 438 PM EDT, a strong thunderstorm was located 8 miles southeast of
Kells Corner, or 9 miles east of Chase City, moving east at 20 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
This storm will be near...
South Hill around 510 PM EDT.
Other locations impacted by this storm include Bacons Fork, Lafoon
Corner, Gary, Wilburn, Gills Corner, North View, Forksville and
Wightman.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3696 7803 3686 7802 3673 7803 3674 7834
3685 7837
TIME...MOT...LOC 2038Z 258DEG 16KT 3680 7828
ALBSpecial weather statement, May 25, 4:44 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
444 PM EDT THU MAY 25 2017
VAZ065-252130-
Mecklenburg-
444 PM EDT THU MAY 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MECKLENBURG COUNTY...
At 444 PM EDT, a strong thunderstorm was located near Clarksville, or
9 miles east of Virgilina, moving east at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
In addition...Rainfall amounts of up to 1 inch are possible with
this storm.
Locations impacted include...
Clarksville, Boydton, Nelson, Beechwood, Finchley, John H Kerr Dam,
Richardson, Buffalo Junction, Keats, Eppes Fork, Baskerville, Palmer
Springs and John H Kerr Reservoir.
LAT...LON 3658 7873 3658 7872 3661 7871 3672 7818
3654 7817 3654 7873 3656 7874
TIME...MOT...LOC 2044Z 268DEG 21KT 3658 7861
BROWNSpecial weather statement, May 25, 5:02 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT THU MAY 25 2017
NCZ013>017-030>032-VAZ089-093-095>098-523>525-252145-
Hertford-Pasquotank-Bertie-Gates-Western
Currituck-Chowan-Camden-Perquimans-Surry-Norfolk/Portsmouth-Newport
News-York-Virginia Beach-Hampton/Poquoson-Isle of
Wight-Suffolk-Chesapeake-
502 PM EDT THU MAY 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERTIE...
GATES...NORTHWESTERN CURRITUCK...CHOWAN...NORTHWESTERN CAMDEN...
PASQUOTANK...PERQUIMANS...SOUTHEASTERN HERTFORD...ISLE OF WIGHT...
SOUTHEASTERN YORK AND EAST CENTRAL SURRY COUNTIES...THE CITY OF
NORFOLK...THE CITY OF POQUOSON...THE CITY OF CHESAPEAKE...THE CITY OF
HAMPTON...THE CITY OF NEWPORT NEWS...THE CITY OF PORTSMOUTH...THE
CITY OF SUFFOLK AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...
At 502 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Fort Eustis to near
Whaleyville to 6 miles south of Colerain. Movement was east at 35
mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.
These storms will be near...
Smithfield around 505 PM EDT.
Downtown Suffolk around 510 PM EDT.
Fort Eustis and Rescue around 515 PM EDT.
Newport News, Christopher Newport University and Denbigh around
520 PM EDT.
Patrick Henry Field, Northampton, Tabb, Beaconsdale and Tyner
around 525 PM EDT.
Hampton, Seaford and Bowers Hill around 530 PM EDT.
Deep Creek, Langley AFB and Belvidere around 535 PM EDT.
Hertford, Winfall, Burgess, Grand View, Cradock and Buckroe Beach
around 540 PM EDT.
Other locations impacted by these storms include Carrollton,
Portlock, Longview, Pierceville, Newsome Store, Savage, Arrowhead
Beach, Huntersville, Oriana and Parkville.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3662 7675 3714 7678 3718 7662 3717 7661
3724 7635 3721 7635 3715 7626 3709 7623
3700 7626 3696 7615 3674 7612 3614 7623
3603 7692
TIME...MOT...LOC 2102Z 257DEG 29KT 3709 7670 3664 7667 3610 7680
BROWNSpecial weather statement, May 25, 5:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
529 PM EDT THU MAY 25 2017
NCZ015>017-032-102-VAZ095-097-098-100-524-525-252215-
Eastern Currituck-Pasquotank-Camden-Perquimans-Western
Currituck-Hampton/Poquoson-Norfolk/Portsmouth-Newport
News-Northampton-Virginia Beach-Chesapeake-
529 PM EDT THU MAY 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...PASQUOTANK...
NORTHWESTERN PERQUIMANS...CURRITUCK...AND SOUTHERN NORTHAMPTON
COUNTIES...THE CITY OF NORFOLK...THE CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS...
At 528 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hampton University to near
Chesapeake to near Belvidere. Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms. In addition...Rainfall amounts of up to 1 inch are possible
with these storms.
These storms will be near...
Great Bridge, Hampton University, Old Dominion University,
Portsmouth, Ghent and Northwest around 535 PM EDT.
Fentress, Norfolk NAS, Fort Monroe, Buckroe Beach and Norview
around 540 PM EDT.
Ocean View, Norfolk International and Morgans Corner around 545 PM
EDT.
Elizabeth City and Norfolk around 550 PM EDT.
Elizabeth City State University, Back Bay and Princess Anne around
555 PM EDT.
Camden around 600 PM EDT.
Virginia Beach and Whitehall Shores around 605 PM EDT.
Indiantown and Shiloh around 610 PM EDT.
Other locations impacted by these storms include South Norfolk, Rudee
Heights, Portlock, Pierceville, Parkville, Pungo, Bayside, Smithtown,
Spences Corner and Taylors Beach.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3636 7653 3638 7645 3645 7648 3664 7637
3685 7644 3690 7641 3691 7646 3700 7649
3709 7623 3700 7625 3695 7610 3697 7600
3705 7597 3717 7603 3721 7591 3710 7585
3697 7599 3649 7581 3627 7593 3621 7659
TIME...MOT...LOC 2128Z 258DEG 31KT 3695 7640 3666 7630 3629 7652
BROWNSpecial weather statement, May 25, 5:32 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
532 PM EDT THU MAY 25 2017
VAZ060-066>068-080-513-252230-
Lunenburg-Nottoway-Western Chesterfield-Dinwiddie-Amelia-Prince
Edward-
532 PM EDT THU MAY 25 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRINCE
EDWARD...NORTHERN LUNENBURG...NOTTOWAY...NORTHWESTERN DINWIDDIE AND
SOUTHERN AMELIA COUNTIES...
At 530 PM EDT, strong thunderstorms were clustered over Nottoway, or
near Crewe, moving east at 30 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
these storms. Brief heavy downpours are expected.
Locations impacted include...
Blackstone, Crewe, Victoria, Mannboro, Nottoway, Burkeville, Wilsons,
Fort Pickett, Scotts Fork, Spainville, Green Bay, North Wellville,
Irby, Prince Edward Station, Arvins Store, Earls, Ammon, Murdocks,
Twin Lakes State Park and Forkland.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3738 7779 3706 7766 3701 7799 3702 7800
3701 7801 3695 7838 3718 7845
TIME...MOT...LOC 2130Z 249DEG 42KT 3714 7809
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:03 AM EDT | Coastal Flood Statement | AKQ | Worcester | 10 hr |
| May 25, 4:58 PM EDT | Coastal Flood Warning | AKQ | Dorchester, Somerset, Wicomico | 13 hr |
| May 25, 4:58 PM EDT | Coastal Flood Advisory | AKQ | Worcester | 11 hr |
| May 25, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 49 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.